Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 16, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 9, 1997, 9:08 PM CDT for Stephens County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 1997, 9:08 PM CDT (02:08 UTC)
- Expired
- Jun 10, 1997, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stephens County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -125 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 100211
FFWOKC
OKC137-100515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CDT MON JUN 09 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 1215 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN SOUTHWESTERN OKLAHOMA
WESTERN STEPHENS
INCLUDING THE FOLLOWING LOCATIONS
BRAY...COMANCHE...DUNCAN AND MARLOW
STRONG THUNDERSTORMS EARLIER THIS AFTERNOON AND EVENING DUMPED HEAVY
RAIN OVER WESTERN PORTIONS OF STEPHENS COUNTY. RADAR RAINFALL ESTIMATES
INDICATE AMOUNTS IN EXCESS OF 3 INCHES. MORE THUNDERSTORMS PRODUCING
HEAVY RAINFALL ARE MOVING THROUGH STEPHENS COUNTY AND THE ADDITIONAL
RAINFALL WILL RESULT IN RAPID RUNOFF AND POSSIBLE FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICK,LY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3439 9780 3428 9811 3469 9813 3465 9777What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:49 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 9, 3:49 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED FFA AREA NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT MON JUN 9 1997 MAIN FORECAST PROBLEM THIS AFTERNOON IS PROBABILITY OF HEAVY RAIN OVER NORTHERN PTN FA. UPPER DIFFLUENCE AND DEEP RICH MOISTURE ARE IN PLACE AS UPPER LOW OPENS UP AND LIFTS OUT OVER NRN OK TONIGHT. LIMITING FACTOR FOR FLASH FLOODING IS THAT THE GROUND IN MOST PLACES IS NOWHERE NEAR SATURATION...BUT SLOW-MOVING HEAVY THUNDERSTORMS UNDER THE DIFFLUENT AREA SHOULD REMEDY THAT QUICKLY. WILL GO WITH A FLASH FLOOD WATCH FOR ABOUT THE NORTHERN HALF OF FA TONIGHT. OTHERWISE TEMPS SIMILAR TO PREVIOUS FORECAST/GUIDANCE AND WINDS LIGHT THROUGH PD. FCSTID = 10 OKC 64 76 66 85 / 90 60 30 20 HBR 61 78 64 87 / 90 30 40 30 SPS 63 78 65 89 / 70 40 30 20 GAG 59 76 64 87 / 90 30 40 30 PNC 61 75 65 85 / 90 60 40 20 DUA 66 78 65 87 / 70 50 30 20 .OKC... OK...FFA OKZ004>020-022>0031. TX...NONE.
In the hours before
Local storm report, Jun 9, 8:10 PM CDT, 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT MON JUN 09 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
620 PM 1 N MILO OK 0.75 INCH HAIL
06/09/97 CARTER
MCCLURELocal storm report, Jun 9, 8:29 PM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT MON JUN 09 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
615 PM 4 NE ADA OK WIND DAMAGE
06/09/97 PONTOTOC 1 MOBILE HOME DESTROYED
10 BARNS DESTROYED
NUMEROUS TREES DOWN
813x PM 1 NW MARLOW OK 1.75 INCH HAIL
06/09/97 STEPHENS
817 PM LAWTON OK 1.00 INCH HAIL
06/09/97 COMANCHE
MCCLURELocal storm report, Jun 9, 8:30 PM CDT, 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT MON JUN 09 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
615 PM 4 NE ADA OK WIND DAMAGE
06/09/97 PONTOTOC 1 MOBILE HOME DESTROYED
10 BARNS DESTROYED
NUMEROUS TREES DOWN
813 PM 1 NW MARLOW OK 1.75 INCH HAIL
06/09/97 STEPHENS
817 PM LAWTON OK 1.00 INCH HAIL
06/09/97 COMANCHE
MCCLURELocal storm report, Jun 9, 8:37 PM CDT, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
838 PM CDT MON JUN 09 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 3S CANEY OK 0.75 INCH HAIL.
06/09/97 ATOKA
0835 PM 5N RANDLETT OK 1.00 INCH HAIL
06/09/97 COTTON
MCCAMMONLocal storm report, Jun 9, 8:38 PM CDT, 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
838 PM CDT MON JUN 09 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 3S CANEY OK 0.75 INCH HAIL.
06/09/97 ATOKA
0835 PM 5N RANDLETT OK 1.00 INCH HAIL
06/09/97 COTTON
MCCAMMONLocal storm report, Jun 9, 8:47 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT MON JUN 09 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 5 SW RANDLETT OK 0.88 INCH HAIL
06/09/97 COTTON
MCCAMMONThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 39 min |
| Jun 9, 7:20 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 40 min |
| Jun 9, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 52 min |
| Jun 9, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 48 min |
| Jun 9, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 45 min |
| Jun 9, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 62 min |
| Jun 9, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 39 min |
| Jun 9, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 62 min |
| Jun 9, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 51 min |
| Jun 9, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 41 min |
| Jun 9, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 49 min |
| Jun 9, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Pushmataha | 53 min |
| Jun 9, 8:47 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| Jun 9, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Choctaw | 49 min |
| Jun 9, 9:17 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 43 min |
| Jun 9, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 50 min |
| Jun 9, 9:33 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 42 min |
| Jun 9, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 48 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.